Alert archive / Indiana / Small Craft Advisories in 2016
Small Craft Advisory 66, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Nov 23, 2016, 4:34 AM EST. It took effect at Nov 23, 2016, 7:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2016, 4:34 AM EST (09:34 UTC)
- In effect from
- Nov 23, 2016, 7:00 AM EST
- Expired
- Nov 23, 2016, 4:00 PM EST
- In force
- 9 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
337 WHUS73 KIWX 230934 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 434 AM EST WED NOV 23 2016 LMZ043-046-231745- /O.NEW.KIWX.SC.Y.0066.161123T1200Z-161123T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 434 AM EST WED NOV 23 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS AFTERNOON. * WINDS: SOUTHEAST 10 TO 20 KNOTS WITH SOME GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
305 WHUS73 KIWX 231513 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1013 AM EST WED NOV 23 2016 LMZ043-046-232100- /O.CON.KIWX.SC.Y.0066.000000T0000Z-161123T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1013 AM EST WED NOV 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. * WINDS: SOUTHEAST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. * WAVES: 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
937 WHUS73 KIWX 232103 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST WED NOV 23 2016 LMZ043-046-232215- /O.EXP.KIWX.SC.Y.0066.000000T0000Z-161123T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EST WED NOV 23 2016 ...SMALL CRAFT ADVISORY HAS EXPIRED... THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 23, 3:50 AM EST, 44 minutes earlier.
Area forecast discussion, Nov 23, 3:50 AM EST, 44 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 350 AM EST Wed Nov 23 2016 .SYNOPSIS... Issued at 350 AM EST Wed Nov 23 2016 Low pressure will lift into the region bringing periods of rain today into tonight. Precipitation will likely begin as a mix of rain, freezing rain, and snow this morning across northeast Indiana, Michigan, and far northwest Ohio. Little to no snow and ice accumulation is expected. Temperatures later today into tonight will warm into the upper 30s to mid 40s. Seasonable temperatures and mainly dry conditions are then expected Thanksgiving day through this weekend. && .SHORT TERM...(Today and Tonight) Issued at 350 AM EST Wed Nov 23 2016 Plume of deeper moisture within warm conveyor belt downstream of broad mid-upper level trough will bring periods of mainly light rain to the area today-this evening. The initial fight with dry resident airmass will delay the start time to more substantial pcpn overspread across northeast IN, south-central Lower MI, and far northwest Ohio to 10-12z. This evaporative cooling/wetbulbing will also create a wintry mix of precip to start in these areas before full moistening supports a trend toward all rain by late morning/afternoon. Could see some very light snow accums on mainly grassy/elevated surfaces, with some light freezing rain possible mid morning given expected near freezing wet bulb profile under a warming/moistening layer near 800-750 mb. Weakening low level reflection and occluded front will lift east- northeast into the lower Great Lakes tonight. Ample moisture/convergence in low levels near this feature should result in areas of drizzle and showers as deeper moisture exits east. Otherwise temps will hold steady or even come up a couple degrees into the upper 30s to mid 40s along this feature tonight. && .LONG TERM...(Thursday through Tuesday) Issued at 350 AM EST Wed Nov 23 2016 Seasonable and mainly dry conditions can be expected in flatter/progressive flow regime Thursday through Sunday. A fast moving/lower amplitude shortwave of pacific origin is still on target to progress east through the Great Lakes on Friday. Weak forcing and limited moisture return with wave quickly on heals of mid-week system support only low (10-30%) PoPs for showers on Friday north of US 30. Transient shot of colder air in wake of system may allow lake effect clouds and possibly a few rain or snow showers late Friday into Saturday morning north of US 30. Sunday into early next week will feature milder conditions as southwest flow strengthens in advance of a deep Western/Central US trough. Ample Gulf moisture return and potential for a series of smaller scale shortwaves to eject out of longwave trough will likely support several periods of rain later Sunday night through Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1250 AM EST Wed Nov 23 2016 The combination of weak perturbations progressing across area from upstream southwesterly flow and elevated moisture advection has allowed for ongoing top-down saturation processes early this morning. Light precip is expected to overspread terminals after the 07Z or 08Z timeframe. Initially dry sub mid-deck layers will make precip-type forecast a challenge at least for several hours through daybreak before rain becomes favored. Will continue to carry mention of rain/snow but may be able to narrow down a more limited time period where some refinement can be made, with possible sleet/light freezing rain inclusion. Precip amounts during potential mixed period for terminals should be on the light side however. Otherwise for today, continued low level moisture transport/rain should result in deteriorating conditions to IFR late morning/midday at KSBN, and at KFWA in the late afternoon/early evening period. There is also a potential of a period of LIFR conditions mainly from late afternoon/tonight. Southeast winds in the 10 to 15 knot range to continue this period, veering south/southwest toward the end of the period as sfc trough approaches. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Marsili Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Nov 23, 3:57 AM EST, 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 AM EST WED NOV 23 2016 INZ006-007-009-MIZ079>081-OHZ001-002-004-005-240900- LAGRANGE-STEUBEN-DE KALB-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA... FREMONT...AUBURN...GARRETT...STURGIS...THREE RIVERS...WHITE PIGEON... MENDON...COLDWATER...BRONSON...HILLSDALE...JONESVILLE...LITCHFIELD... BRYAN...MONTPELIER...EDGERTON...WAUSEON...ARCHBOLD...SWANTON... DELTA...DEFIANCE...SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER... LIBERTY CENTER 357 AM EST WED NOV 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST MICHIGAN AND NORTHWEST OHIO. .DAY ONE...TODAY AND TONIGHT A MIXTURE OF LIGHT SNOW, RAIN, AND LIGHT FREEZING RAIN IS EXPECTED THIS MORNING BEFORE CHANGING TO ALL RAIN BY LATE MORNING OR EARLY AFTERNOON. THIS MAY RESULT IN PATCHY SLICK SPOTS ON ROADS THIS MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-008-012>018-020-022>027-032>034-MIZ077-078-OHZ015-016-024- 025-240900- LA PORTE-ST. JOSEPH IN-ELKHART-NOBLE-STARKE-PULASKI-MARSHALL- FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH- HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-CASS MI-PAULDING- PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...NAPPANEE... KENDALLVILLE...LIGONIER...ALBION...KNOX...NORTH JUDSON...BASS LAKE... WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...BREMEN...CULVER... ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE...MENTONE... COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...FORT WAYNE...NEW HAVEN... MONTICELLO...MONON...BROOKSTON...LOGANSPORT...ROYAL CENTER...PERU... GRISSOM AFB...MEXICO...WABASH...NORTH MANCHESTER...HUNTINGTON... ROANOKE...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION...GAS CITY... UPLAND...HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...FAIR PLAIN...BENTON HEIGHTS... BUCHANAN...PAW PAW LAKE...DOWAGIAC...CASSOPOLIS...MARCELLUS... PAULDING...ANTWERP...PAYNE...OTTAWA...LEIPSIC...COLUMBUS GROVE... CONTINENTAL...PANDORA...VAN WERT...OHIO CITY...LIMA...SPENCERVILLE 357 AM EST WED NOV 23 2016 /257 AM CST WED NOV 23 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-240900- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 AM EST WED NOV 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT TODAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
Nearby
Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.